MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 12 years 7 months post implant of 3dmax mesh, patient was diagnosed with hernia recurrence thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.This emdr represents the 3dmax (device #2).An additional supplemental emdr was submitted to represent the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2006 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two 3dmax mesh (device#1 & device #2).Per operative notes, ¿the left indirect hernia was identified and dissected free from the cord structures, and it was completely removed.A similar procedure was performed in the right preperitoneal space.And the indirect hernia sac was identified and easily dissected.A 3dmax mesh (device#1) was placed in the right side anchored to the pubic tubercle using tacks.A left sided 3dmax mesh (device#2) was placed in the similar fashion and tacked in a similar fashion.¿ on (b)(6) 2010 - patient was diagnosed with chronic right groin pain thereby underwent laparoscopic resection of right ilioinguinal nerve.(both prior laparoscopic hernia repairs were well visualized and well intact, without evidence of recurrent herniation) on (b)(6) 2019 - patient was diagnosed with bilateral inguinal hernia thereby underwent robotic-assisted diagnostic laparoscopy with explant of both 3dmax mesh (device #1 and device #2).Per operative notes, ¿there was some bold 3dmax mesh in the right abdominal region and what seemed to be a folded over mesh.It was excised (device #1).Then in the left abdominal region, there was a bold up mesh and a very subtle and small direct hernia.Then the 3dmax mesh was removed (device #2).¿ attorney alleged that the patient had adhesions, nerve damage, pain, hernia recurrence and emotional injuries.It is also alleged that the patient underwent resection of right ilioinguinal nerve and mesh excision.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 12 years 7 months post implant of 3dmax mesh, patient was diagnosed with hernia recurrence thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence as possible complication.Addendum: h11: this supplemental emdr is submitted to update event description, imdrf codes and to correct the product catalog no.And pma/510(k).Updated fields: d4 (udi no.).Corrected fields: d4 (product catalog no.), g4 (pma/510(k).This supplemental emdr represents the 3dmax (device #2).An additional supplemental emdr was submitted to represent the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2006: patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two 3dmax mesh (device#1 & device #2).Per operative notes, ¿the left indirect hernia was identified and dissected free from the cord structures, and it was completely removed.A similar procedure was performed in the right preperitoneal space.The indirect hernia sac was identified and easily dissected.A 3dmax mesh (device#1) was placed in the right side anchored to the pubic tubercle using tacks.A left sided 3dmax mesh (device#2) was placed in the similar fashion and tacked in a similar fashion.¿ on (b)(6) 2010: patient was diagnosed with chronic right groin pain thereby underwent laparoscopic resection of right ilioinguinal nerve.(both prior laparoscopic hernia repairs were well visualized and well intact, without evidence of recurrent herniation).On (b)(6) 2019: patient was diagnosed with bilateral inguinal hernia, inguinodynia thereby underwent robotic-assisted diagnostic laparoscopy with explant of two balled 3dmax mesh (device #1 and device #2).Per operative notes, ¿there was some bold 3dmax mesh in the right abdominal region and what seemed to be a folded over mesh.It was excised (device #1).Then in the left abdominal region, there was a bold up mesh and a very subtle and small direct hernia.Then, the 3dmax mesh was removed (device #2).¿ attorney alleged that the patient had adhesions, nerve damage, pain, hernia recurrence and emotional injuries.It is also alleged that the patient underwent resection of right ilioinguinal nerve and mesh excision.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20671921
Report Number1213643-2024-094813
Device Sequence Number8207953
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(10)43LPD321
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115310
Device Lot Number43LPD321
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale